Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 47, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2000, 5:04 PM CDT for Burleigh County, Morton County, North Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2000, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 22, 2000, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
Counties Burleigh County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 12 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:04 PM CDT | Hail 0.75 | Mandan, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 222206 SVRBIS NDC015-059-222245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 504 PM CDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA THIS INCLUDES THE CITIES OF BISMARCK AND MANDAN * UNTIL 545 PM CDT(445 PM MDT) * AT 504 PM CDT(404 PM MDT)...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 22 MILES WEST OF MANDAN...OR ABOUT 28 MILES WEST OF BISMARCK...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MANDAN AT 530 PM CDT BISMARCK AT 540 PM CDT HAIL UP TO DIME SIZE OR 3/4 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4692 10137 4674 10139 466s4 10054 4689 10049
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:15 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 22, 3:15 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT THU JUN 22 2000 OVERALL PATTERN OF THE MODELS SIMILAR THROUGH THE PERIOD. FAST ZONAL FLOW CONTINUES WITH FAST MOVING SHORT WAVES MOVING THROUGH THE UPPER FLOW. ONLY DIFFERENCES IS TIMING OF THESE SHORT WAVES BUT IN GENERAL SCATTERED TSRA WILL ACCOMANY THE UPPER FEATURES THROUGH THE PERIOD. CURRENTLY MSAS ANAL SHOWING -4 LIFTED INDICES IN THE SOUTHWEST AHEAD OF SURFACE TROF. 12Z BIS SOUNDING SHOWS THE CENTRAL CWA CAPPED BUT GGW SOUNDING SHOWED COOLING ALOFT ON THE BACK SIDE OF THE ABOVE MENTION FEATURES. ONCE THE SURFACE TROF ADVANCES TO CENTRAL CWA THIS EVENING EXPECT SIMILAR COOLING ALOFT TO DEVELOPING THUS WEAKENING OR BREAKING THE CAP. ZERO TO -4 LIFTED INDICES AND SURFACE BASED CAPES AROUND 1200 J/KG FORECAST OVER CENTRAL CWA TONIGHT WILL ENHANCE CONVECTION TO FIRE UP. INVERTED V TYPE SOUNDING OVER BIS WOULD INDICATE THAT STORMS MAY BE ACCOMPANIED WITH GUSTY WINDS AND SMALL HAIL...BUT EXPECT ANY SEVERE ACTIVITY TO BE SOUTH AND EAST OF THE CWA TONIGHT. EXTENDED...SHORT WAVE ACTIVITY WILL KEEP CHANCE TSRA INTO SATURDAY THEN UPPER RIDGE ADVECTS OVER THE REGION SUNDAY INTO MONDAY BRINGING DRY AND SUMMER-LIKE TEMPERATURES TO THE CWA. ANOTHER SYS MAY BRING ANOTHER CHANCE PRECIP ON TUESDAY. .BIS...NONE. RGT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:16 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce, Sheridan, Wells | 44 min |
| Jun 22, 5:59 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.